Publication
Title
Computing packet loss probabilities of D-BMAP/PH/1/N queues with group services
Author
Abstract
Statistical multiplexers have been integral components of packet switches and routers on data networks. They are modeled as queueing systems with a finite buffer space, served by one or more transmission links of fixed or varying capacity. The service structure typically admits packets of multiple sources on a first-come first-serve (FCFS) basis. In this paper, we adhere to D-BMAP/PH/1/N queues with discrete phase-type group service channel which allows the packets to get service in the service channel for a random number of time slots by staying in different phases of the service channel before they leave the switch. The aim is to determine the packet loss probability (PLP) as a function of the capacity of the buffer. Due to the curse of dimensionality of the mathematical model, the numerical computation of the performance measures using the analytical formulas is time and memory consuming. Due to rare events, getting the performance measures by simulation is again time consuming. To overcome this problem, we use the NewtonPadé-type rational approximation technique to compute the PLP more efficiently. Since this technique needs the asymptotic behavior of the PLP, we show a way to regroup the elements of the TPM to obtain the asymptotic behavior of the PLP.
Language
English
Source (journal)
Performance evaluation. - Amsterdam
Publication
Amsterdam : 2010
ISSN
0166-5316
Volume/pages
67:3(2010), p. 160-173
ISI
000274709000003
Full text (Publisher's DOI)
UAntwerpen
Faculty/Department
Research group
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 14.04.2010
Last edited 20.06.2017
To cite this reference